Skip to main content

The nonemptiness of thef-core of a game without side payments

Abstract

We prove the nonemptiness of the core of a continuum game without side payments where only small coalitions — ones bounded in absolute size of finite cardinality — are permitted. This result covers assignment games with a continuum of players and includes combinations of several assignment games, such as housing and automobile markets.

This is a preview of subscription content, access via your institution.

References

  • Gale D, Shapley LS (1962) College admissions and the stability of marriage. American Mathematical Monthly 69: 9–15

    Google Scholar 

  • Hammond P, Kaneko M, Wooders MH (1989) Continuum economies with finite coalitions: Core, equilibria, and widespread externalities. Journal of Economic Theory 49: 113–134

    Google Scholar 

  • Kaneko M (1982) The central assignment game and the assignment markets. Journal of Mathematical Economics 10: 205–232

    Google Scholar 

  • Kaneko M, Wooders MH (1986) The core of a game with a continuum of players and finite coalitions; the model and some results. Mathematical Social Sciences 12: 105–137

    Google Scholar 

  • Kaneko M, Wooders MH (1989) The core of a continuum economy with widespread externalities and finite coalitions: From finite to continuum economies. Journal of Economic Theory 49:135–168

    Google Scholar 

  • Royden HL (1963) Real analysis. MacMillan Publishing Co

  • Shapley LS, Shubik M (1972) The assignment game I: The core. International Journal of Game Theory 1:111–130

    Google Scholar 

  • Shapley LS, Shubik M (1966) Quasi-cores in a monetary economy with non-convex preferences. Econometrica 34: 805–827

    Google Scholar 

  • Wooders MH (1983) The epsilon core of a large replica game. Journal of Mathematical Economics 11: 277–300

    Google Scholar 

Download references

Author information

Authors and Affiliations

Authors

Additional information

The authors thank two anonymous referees for many helpful comments. The second author is indebted primarily to the Natural Sciences and Engineering Research Council of Canada for financial support and also the Social Sciences and Humanities Research Council of Canada.

Rights and permissions

Reprints and Permissions

About this article

Cite this article

Kaneko, M., Wooders, M.H. The nonemptiness of thef-core of a game without side payments. Int J Game Theory 25, 245–258 (1996). https://doi.org/10.1007/BF01247105

Download citation

  • Received:

  • Revised:

  • Issue Date:

  • DOI: https://doi.org/10.1007/BF01247105

Keywords

  • Economic Theory
  • Game Theory
  • Absolute Size
  • Automobile Market
  • Side Payment